Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


IS this suitable
Apr 28, 2002

I have limited treatment options(in nukes,because of past use, not really resistance except 3tc) As far as I know all nnrti's are still sensative. Currently using sustiva. I wish to switch to viramune,viread and keep viracept. I really like viracept, I hear viread is low toxcity so, limited side effects,so that leaves me with the third hole to fill.The sustiva is doing it's job,BUT the mood altering affects are escalating(panic attacks, depression,walking into walls,disorganized thinking ,waking up from horrific dreams with my heart jumping out of my chest,double vision in the mornings) I never had any of these problems before sustiva. I feel like a hard core alchololic and I never drink(because I hate the feeling)My personality has changed so drasticaly I don't know if I'll ever be normal again.

Response from Dr. Aberg

I am assuming the question you are asking is whether sustiva (EFV, efavirenz) can be switched to Viramune (NVP, nevirapine) because you are experiencing intolerable side effects on the Sustiva. The answer is yes. Viramune does not have the central nervous system side effects that are associated with Sustiva. The more common side effect with Viramune is rash. You will need to take Viramune 200 mg once daily for the first two weeks and then 200 mg twice a day afterwards. Another potential side effect with Virammune is liver function abnormalities and your doctor will monitor your liver function periodically via blood tests.



Previous
Possible combo??
Next
how long meds work

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement